Canonical basis twists of ideal lattices from real quadratic number fields

Mohamed Damir, Lenny Fukshansky

Research output: Contribution to journalArticleScientificpeer-review

Abstract

Ideal lattices in the plane coming from real quadratic number fields have been investigated by several authors in the recent years. In particular, it has been proved that every such ideal has a basis that can be twisted by the action of the diagonal group into a Minkowski reduced basis for a well-rounded lattice. We explicitly study such twists on the canonical bases of ideals, which are especially important in arithmetic theory of quadratic number fields and binary quadratic forms. Specifically, we prove that every fixed real quadratic field has only finitely many ideals whose canonical basis can be twisted into a well-rounded or a stable lattice in the plane. We demonstrate some explicit examples of such twists. We also briefly discuss the relation between stable and well-rounded twists of arbitrary ideal bases.

the relation between stable and well-rounded twists of arbitrary ideal bases.
Original languageEnglish
Pages (from-to)999-1019
JournalHouston Journal of Mathematics
Volume45
Publication statusPublished - 2019
MoE publication typeA1 Journal article-refereed

Fingerprint

Dive into the research topics of 'Canonical basis twists of ideal lattices from real quadratic number fields'. Together they form a unique fingerprint.

Cite this